Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Prescribed lopressor for essential tremor. Dosage increase lead to increase in daily incontinence. Side effect?

My 82 year old Mother has frequent episodes of incontinence . She has been diagnosed with multi infact vascular dementia , severe osteoarthritis , severe essential tremor . She recently was prescribed 50mg of lopressor for the essential tremor which seems to help. However since increasing the dosage from 25 to 50 mg of lopressor, she has experienced a noticeable increase in daily incontinence (up to 3 times daily): The other conditions I mentioned could be causing this, but could the Lopressor cause this as well? The only other medication she is on is Losartan 100mg.
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi dynamic,
Thanks for posting your query.
Lopressor contains metoprolol, neither the metoprolol nor the losartan is known to cause incontinence.
Note her drowsiness, if she is more drowsy then may be her BP is suboptimal, you should not bring it down less than 130 mmHg systolic.
You should also get her evaluated for an infection because this can result from urosepsis or lower respiratory tract infection.
Get her CBC, RFT and a Chest Xray.
This group of patient may get incontinence due to Hyponatremia also.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Answered: Thu, 22 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor